I take the shot and do not react for about 5-6 hours... but I react for a full week. (only my 2nd shot now) The first time, the reactions ended after day 2, now I am up to 6 days. I feel tired and talking is just too much effort. I can work, but my vision seems worse and my joints are absolutely excruciating this time. Aspirin and tylenol do not touch the pain. I can't even appreciate a huge improvment with vicoden or methadone. I can't believe how painful my hips are. I awake with discomfort in my hips... laying on my back hurts... and laying on my side is impossible due to the hip pain. Is this normal with Avonex? I am actually energized by the injection initially for about 3 hours (I think that is psychologic) then I start getting really sore. The first injection brought the most horrible chills, but they went away... now I just have the increasing sciatic/hip pain and body aches. I don't even want to talk anymore... and I don't sleep well anymore. Is this a wierd side effect of the meds or something different going on??
Is this normal? Has anyone else reacted this way? Is there some relief?
Added 2 Dec 2009:
I am on a clinical trial and Avonex is the ONLY MS treatment allowed...but they do pay for it. I just have to find a way to deal with the side effects.
- Avonex Information for Consumers
- Avonex Information for Healthcare Professionals (includes dosage details)
- Side Effects of Avonex (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 22 Nov 2009 • 1 answer
Posted 27 Nov 2009 • 2 answers
Posted 17 Oct 2011 • 4 answers
Posted 14 Jan 2014 • 3 answers
Avonex Pen - How many people have problems activating(engaging) the pen so that it can be triggered?
Posted 13 Dec 2017 • 0 answers